Patient aged 73 years is suffering from acute upper respiratory tract infection -severe cold and cough Tablet zifi 200 prescribed by doctor is causing severe loose motions after one dose. Please suggest alternative. Other medicines prescribed are pan d, signoflam, montair LC, rapltus xt syrup and duolin respules.
Please suggest alternative for zifi 200. Patient is diabetic.
Loose motions right after starting an antibiotic are usually the antibiotic disturbing the gut, not a new infection, and it's a known side effect of this drug class. At your age with diabetes, though, loose motions can dehydrate you faster, so this needs quick attention.
Next Steps
Please don't decide on your own whether to swap or stop the antibiotic, that call needs to go back to the prescribing doctor since the right alternative depends on culture results and your other conditions. Meanwhile keep sipping ORS or clear fluids and watch your blood sugar more closely than usual.
Health Tips
Go to a doctor the same day if the loose motions continue, you pass very little urine, or you feel weak or dizzy.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.
Ear, Nose, Throat
Reasons for flagging
Hateful or abusive contentSpam or misleadingAdvertisement